If you suddenly stop taking Tylox (oxycodone/APAP), withdrawal symptoms may occur. These symptoms, which may include goosebumps, nausea, or diarrhea, can be uncomfortable but are usually not serious. They can sometimes be so unpleasant that people start taking the drug again in order to relieve them. In order to limit Tylox withdrawal, you should not stop taking the medication "cold turkey."
Tylox® (oxycodone/APAP) is a prescription narcotic used to treat pain. You may experience withdrawal symptoms if you stop taking Tylox too quickly (especially if you have taken it for more than a few weeks). Although Tylox withdrawal can be rather uncomfortable, you can be assured that it is not usually dangerous.
Over time, the body becomes accustomed to the various effects of Tylox. This is known as physical dependence. If you stop taking it too quickly (or even if you decrease your dose too quickly), withdrawal symptoms may occur. Tylox withdrawal can occur with chronic, legitimate use of the drug, as well as with Tylox abuse. Withdrawal is a normal, predictable, physical response to stopping a narcotic; it is not necessarily a sign of abuse.
Symptoms of Tylox withdrawal can vary in intensity and may include:
- Sweating and a runny nose
- Nausea, vomiting, and diarrhea
Unlike withdrawal from alcohol and many other drugs, withdrawal from Tylox is unlikely to cause life-threatening symptoms.
Although Tylox withdrawal is not dangerous, it can be unpleasant. It can be so uncomfortable that people start taking the drug again in order to relieve withdrawal symptoms. In order to limit withdrawal, you should not stop taking Tylox "cold turkey." Your healthcare provider can slowly decrease your dose at a rate that helps minimize withdrawal symptoms (most healthcare providers will be more than willing to help you stop taking Tylox). Remember, withdrawal from Tylox is not necessarily a symptom of abuse, and you should not be embarrassed to ask for help in this matter.